Alert archive / Virginia / Wind Advisories in 2019

Wind Advisory 12, NWS Blacksburg, VA

March 15, 2019Alleghany County, Ashe County, Watauga County, North Carolina; 23 counties in Virginia; Mercer County, West Virginia

NWS Blacksburg, VA issued this wind advisory at Mar 15, 2019, 2:49 PM EDT for Alleghany County, Ashe County, Watauga County, North Carolina; 23 counties in Virginia; Mercer County, West Virginia. It took effect at Mar 15, 2019, 5:00 PM EDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Mar 15, 2019, 2:49 PM EDT (18:49 UTC)
In effect from
Mar 15, 2019, 5:00 PM EDT
Expired
Mar 16, 2019, 11:00 AM EDT
In force
18 hr
Issued by
NWS Blacksburg, VA
All 27 counties

Alleghany County, NC, Ashe County, NC, Watauga County, NC, Alleghany County, VA, Bath County, VA, Bland County, VA, Botetourt County, VA, Carroll County, VA, City of Buena Vista, VA, City of Covington, VA, City of Galax, VA, City of Lexington, VA, City of Radford, VA, City of Roanoke, VA, City of Salem, VA, Craig County, VA, Floyd County, VA, Giles County, VA, Grayson County, VA, Montgomery County, VA, Pulaski County, VA, Roanoke County, VA, Rockbridge County, VA, Smyth County, VA, Tazewell County, VA, Wythe County, VA, Mercer County, WV

The radar

The Roanoke radar (KFCX), 29 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 6.8 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2019-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2019-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 304 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
664 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
304 m²/s²
0-3 km storm-relative helicity
395 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

873 
WWUS71 KRNK 151849
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
249 PM EDT Fri Mar 15 2019

...Strong west winds anticipated this evening into Saturday
morning...

.A front will push east of the area this evening. Colder air
rushing in and a tight pressure gradient will keep winds strong
and gusty this evening into Saturday morning, especially at the
higher elevations.

NCZ001-002-018-VAZ009>020-022>024-160300-
/O.NEW.KRNK.WI.Y.0012.190315T2200Z-190316T1500Z/
Ashe-Alleghany NC-Watauga-Smyth-Bland-Giles-Wythe-Pulaski-
Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-
Botetourt-Rockbridge-
Including the cities of West Jefferson, Sparta, Boone, Marion, 
Bland, Pearisburg, Wytheville, Radford, Pulaski, Blacksburg, 
Independence, Whitetop, Troutdale, Volney, Galax, Floyd, 
New Castle, Clifton Forge, Covington, Hot Springs, Roanoke, 
Salem, Fincastle, Lexington, and Buena Vista
249 PM EDT Fri Mar 15 2019

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 11 AM EDT
SATURDAY...

The National Weather Service in Blacksburg has issued a Wind
Advisory, which is in effect from 6 PM this evening to 11 AM EDT
Saturday.

* Winds...Northwest 15 to 25 mph with gusts up to 50 mph.

* Timing...This evening through Saturday morning.

* Impacts...Some weaker or dead trees, as well as limbs will could
  be blown down. Isolated power outages are possible. Those
  traveling in high profile vehicles will be impacted by the
  gusts.

* Locations...The Blue Ridge of Southwest Virginia to Northwest
  North Carolina, west to the Alleghanys. This also includes the
  Southern Shenandoah, Roanoke and New River Valleys.

* Hazards...Strong wind gusts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued when sustained winds are forecast to be
31 to 39 MPH or gusts will range between 46 and 57 MPH. Winds of
these magnitudes may cause minor property damage without extra
precautions. Motorists in high profile vehicles should use extra
caution until the winds subside.

&&

$$
4 follow-up statements
501 
WWUS71 KRNK 152057 AAA
NPWRNK

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Blacksburg VA
457 PM EDT Fri Mar 15 2019

...Strong west winds anticipated into Saturday morning...

.A front will push east of the area this evening. Colder air
rushing in and a tight pressure gradient will keep winds strong
and gusty this evening into Saturday morning, especially at the
higher elevations.

VAZ007-WVZ042-160500-
/O.EXB.KRNK.WI.Y.0012.190315T2100Z-190316T1500Z/
Tazewell-Mercer-
Including the cities of Tazewell, Bluefield, and Flat Top
457 PM EDT Fri Mar 15 2019

...WIND ADVISORY IN EFFECT UNTIL 11 AM EDT SATURDAY...

The National Weather Service in Blacksburg has issued a Wind
Advisory, which is in effect until 11 AM EDT Saturday.

* Winds...Northwest 15 to 25 mph with gusts up to 50 mph.

* Timing...Late this afternoon through Saturday morning.

* Impacts...Some weaker or dead trees, as well as limbs will 
  could be blown down. Isolated power outages are possible. 
  Those traveling in high profile vehicles will be impacted by 
  the gusts.

* Locations...The Blue Ridge of Southwest Virginia to Northwest 
  North Carolina, west to the Alleghanys. This also includes the 
  Southern Shenandoah, Roanoke and New River Valleys.

* Hazards...Strong wind gusts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued when sustained winds are forecast to be
31 to 39 MPH or gusts will range between 46 and 57 MPH. Winds of
these magnitudes may cause minor property damage without extra
precautions. Motorists in high profile vehicles should use extra
caution until the winds subside.

&&

$$

NCZ001-002-018-VAZ009>020-022>024-160500-
/O.EXT.KRNK.WI.Y.0012.190315T2100Z-190316T1500Z/
Ashe-Alleghany NC-Watauga-Smyth-Bland-Giles-Wythe-Pulaski-
Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-
Botetourt-Rockbridge-
Including the cities of West Jefferson, Sparta, Boone, Marion, 
Bland, Pearisburg, Wytheville, Radford, Pulaski, Blacksburg, 
Independence, Whitetop, Troutdale, Volney, Galax, Floyd, 
New Castle, Clifton Forge, Covington, Hot Springs, Roanoke, 
Salem, Fincastle, Lexington, and Buena Vista
457 PM EDT Fri Mar 15 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM EDT SATURDAY...

* Winds...Northwest 15 to 25 mph with gusts up to 50 mph.

* Timing...Late this afternoon through Saturday morning.

* Impacts...Some weaker or dead trees, as well as limbs will 
  could be blown down. Isolated power outages are possible. 
  Those traveling in high profile vehicles will be impacted by 
  the gusts.

* Locations...The Blue Ridge of Southwest Virginia to Northwest 
  North Carolina, west to the Alleghanys. This also includes the 
  Southern Shenandoah, Roanoke and New River Valleys.

* Hazards...Strong wind gusts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued when sustained winds are forecast to be
31 to 39 MPH or gusts will range between 46 and 57 MPH. Winds of
these magnitudes may cause minor property damage without extra
precautions. Motorists in high profile vehicles should use extra
caution until the winds subside.

&&

$$
596 
WWUS71 KRNK 160106
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
906 PM EDT Fri Mar 15 2019

...Strong westerly winds anticipated into Saturday morning...

.A cold front will push east of the area overnight. Colder air 
rushing in will make for a tight pressure gradient that will help 
winds increase again overnight into early Saturday morning, 
especially at the higher elevations.

NCZ001-002-018-VAZ007-009>020-022>024-WVZ042-160930-
/O.CON.KRNK.WI.Y.0012.000000T0000Z-190316T1500Z/
Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-
Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-
Roanoke-Botetourt-Rockbridge-Mercer-
Including the cities of West Jefferson, Sparta, Boone, Tazewell, 
Marion, Bland, Pearisburg, Wytheville, Radford, Pulaski, 
Blacksburg, Independence, Whitetop, Troutdale, Volney, Galax, 
Floyd, New Castle, Clifton Forge, Covington, Hot Springs, 
Roanoke, Salem, Fincastle, Lexington, Buena Vista, Bluefield, 
and Flat Top
906 PM EDT Fri Mar 15 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SATURDAY...

* Winds...Northwest 15 to 25 mph with gusts up to 50 mph.

* Timing...Overnight into Saturday morning.

* Impacts...Some weaker or dead trees, as well as limbs will 
  could be blown down. Isolated power outages are possible. 
  Those traveling in high profile vehicles will be impacted by 
  the gusts.

* Locations...Mainly along and west of the Blue Ridge. This also 
  includes the Southern Shenandoah, Roanoke and New River Valleys.

* Hazards...Strong wind gusts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued when sustained winds are forecast to be
31 to 39 MPH or gusts will range between 46 and 57 MPH. Winds of
these magnitudes may cause minor property damage without extra
precautions. Motorists in high profile vehicles should use extra
caution until the winds subside.

&&

$$
825 
WWUS71 KRNK 160902
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
502 AM EDT Sat Mar 16 2019

...Strong westerly winds expected this morning...

.Behind a cold front, gusty northwest winds will continue this
morning, especially at the higher elevations.

NCZ001-002-018-VAZ007-009>020-022>024-WVZ042-161500-
/O.CON.KRNK.WI.Y.0012.000000T0000Z-190316T1500Z/
Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-
Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-
Roanoke-Botetourt-Rockbridge-Mercer-
Including the cities of West Jefferson, Sparta, Boone, Tazewell, 
Marion, Bland, Pearisburg, Wytheville, Radford, Pulaski, 
Blacksburg, Independence, Whitetop, Troutdale, Volney, Galax, 
Floyd, New Castle, Clifton Forge, Covington, Hot Springs, 
Roanoke, Salem, Fincastle, Lexington, Buena Vista, Bluefield, 
and Flat Top
502 AM EDT Sat Mar 16 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING...

* Winds...Northwest 15 to 25 mph with gusts up to 50 mph.

* Timing...this morning.

* Impacts...Some weaker or dead trees, as well as limbs will 
  could be blown down. Isolated power outages are possible. 
  Those traveling in high profile vehicles will be impacted by 
  the gusts.

* Locations...Mainly along and west of the Blue Ridge. This also 
  includes the Southern Shenandoah, Roanoke and New River 
  Valleys.

* Hazards...Strong wind gusts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued when sustained winds are forecast to be
31 to 39 MPH or gusts will range between 46 and 57 MPH. Winds of
these magnitudes may cause minor property damage without extra
precautions. Motorists in high profile vehicles should use extra
caution until the winds subside.

&&

$$
408 
WWUS71 KRNK 161456
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
1056 AM EDT Sat Mar 16 2019



NCZ001-002-018-VAZ007-009>020-022>024-WVZ042-161600-
/O.EXP.KRNK.WI.Y.0012.000000T0000Z-190316T1500Z/
Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-
Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-
Roanoke-Botetourt-Rockbridge-Mercer-
Including the cities of West Jefferson, Sparta, Boone, Tazewell, 
Marion, Bland, Pearisburg, Wytheville, Radford, Pulaski, 
Blacksburg, Independence, Whitetop, Troutdale, Volney, Galax, 
Floyd, New Castle, Clifton Forge, Covington, Hot Springs, 
Roanoke, Salem, Fincastle, Lexington, Buena Vista, Bluefield, 
and Flat Top
1056 AM EDT Sat Mar 16 2019

...WIND ADVISORY WILL EXPIRE AT 11 AM EDT THIS MORNING...

West to northwest winds will continue to drop through the
afternoon. A few gusts over 35 mph may occur in the higher
elevations through midday.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Mar 15, 1:48 PM EDT, 1 hour 1 minute earlier.

Area forecast discussion, Mar 15, 1:48 PM EDT, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Blacksburg VA
148 PM EDT Fri Mar 15 2019

.SYNOPSIS...
A cold front that extended from Lake Erie to the Gulf of Mexico will
move east today and off the coast by late tonight. High pressure
will be over the Mid Atlantic region this weekend then another weak
front crosses the area by Monday.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 122 PM EDT Friday...

Keeping with high-res solutions, especially the HiresARW
allowing for a band of convection to line up from over the
Buckingham/Farmville area to Stokes county into the afternoon,
while front slows down. Anticipate a few breaks in the overcast
but overall instability remains meager. Still strong shear and
convergence may bring a few stronger storms east of Buckingham
to Danbury this afternoon, til about dusk. The west will turn
brisk as temps start to slowly fall toward dusk. Latest models
trending stronger with pressure rises and 8h winds, so may be
hoisting some wind headlines by 3pm for portions of the
mountains.

Previous discussion from mid morning...

Updated forecast reflects minor changes, namely leaning toward
lower pops early in the east, then ramping it up across the
piedmont as better jet enhancement in the low levels combined
with the front should increase precip coverage. Storms are
possible as SBCAPES reach 300-500 J/kg in the piedmont, but
limiting factor will be lack of sunshine. Low level jet of 45 to
55 kts will bring potential for stronger storms with gusty
winds, if the storms can grow vertically. Still think better
threat of severe weather will be further east of our coverage
area. The mountains will be dry by early afternoon, with
sunshine increasing.

Previous discussion from earlier this morning...

Broad upper trough continuing to develop over the Eastern United
States today and tonight. Heights and temperatures at upper
levels will gradually fall over the Mid Atlantic region.

GFS/NAM/RAP all similar with the timing of the cold front and
precipitation. Back edge of rainfall with be exiting
Charlotte/Halifax/Caswell Counties around 00Z/8PM. Air mass drier
out behind the front so will be clearing from west to east until low
level moisture arrives back in the mountains and clouds develop with
favorable upslope winds. By evening these lower clouds and a chance
of rain and snow showers will return to southeast West Virginia
down to northwest North Carolina.

There will a a minimum in coverage of precipitation with just
isolated to scattered showers over the mountains this morning before
redevelopment along and ahead of the front this afternoon. Isolated
thunderstorms are possible along with the showers from Bluefield to
Boone this morning where there was a narrow axis of weak
instability. Instability increases by this afternoon and locations
ahead of the front will have a higher probability of thunderstorms.

8 to 10 degree C drop in 850 temperatures between 00Z/8PM  and
12Z/8AM Saturday. Winds turn to the northwest in the western
mountains around 21Z/5PM and in the piedmont around midnight. Low
level jet behind the front will be in the 40 to 45 knot range.
Largest pressure rises this time frame are +6 to +9 mb/6hr. These
ingredients will combine to produce very gusty wind.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
As of 319 AM EDT Friday...

Gusty northwest winds continue Saturday morning, then winds
decreasing Saturday afternoon. Light upslope snow showers and
snow flurries Saturday morning may result in a little
accumulation on grassy surfaces. The best chance for any
accumulation will be in northwest Greenbrier county.

Broad mean longwave trough/cyclonic flow aloft will prevail this
weekend, with a large area of surface high pressure over the
northern Plains ridging into our region.

Saturday will feature plenty of sunshine with more seasonable
temperatures. High temperatures Saturday will range from the mid 30s
in the northern mountains to the upper 50s in the piedmont.

It will be cold Saturday night with good radiational cooling under
mostly clear conditions. Low temperatures Saturday night will vary
from the teens in the mountains to the lower 30s in the piedmont.

The GFS, NAM and Canadian models are showing a weak and moisture-
starved Clipper low associated with a shortwave trough/vort max
rotating around the base of the trough late Sunday into Sunday night.

Sunday will have plenty of sunshine with high temperatures from the
mid 30s in the northwest mountains to the mid 50s in the piedmont.
Clouds increase Sunday night especially in the mountains with a
light chance for rain and snow showers from Mercer county
through Greenbrier County. Little or no snow accumulations
expected. Low temperatures will generally be from the mid 20s in
the west to the lower 30s in the east.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 305 PM EDT Thursday..

An overall quiet, dry period looks likely looking into next week
with high pressure in control, and a mean longwave trough aloft.
There remains some disagreement for the Tuesday timeframe between
the GFS and the international suite of deterministic models on
handling a second shortwave which digs from the northern Plains into
the eastern Ohio Valley. GFS produces some measurable precip across
our southern counties into central NC as this trough digs into the
northern Carolinas, and this has been consistently shown in the last
couple model cycles. However equally as consistent has been the
drier ECMWF/Canadian guidance which digs this shortwave further
south and mainly leads to coastal cyclogenesis off the SC coast
Tuesday night - Wednesday. Will lean toward the drier solutions in
the ECMWF and Canadian in this period. Overall look for an extended
period of mostly clear weather with large diurnal ranges and
temperatures within a few degrees of mid-March normals.

Forecast confidence is moderate to high.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
As of 137 OM EDT Friday...

A band of showers/few thunderstorms will impact areas from
LYH/DAN east this afternoon, and kept tempo for thunder at DAN.
As the line moves across expect visibilities to drop to IFR in
moderate to heavy showers, with MVFR ceilings. Further west
expect improving conditions as lower cigs scatter out as the
front shifts east through the afternoon.

Southwest winds will turn west and increase with gusts up to
30kts likely by sunset.

The lower cigs and showers out east exit by 00z, then should see
winds pick up there as well, though gusts should be under 25kts
at DAN/LYH.

A strong low level jet and cold advection with decent pressure
rises will bring gusts up to 40 kts along the Blue Ridge
possibly impacting ROA/BCB in the 03-09z time frame.

As the upslope increases MVFR cigs will arrive at LWB/BLF and
possibly BCB during the evening and overnight. A few flurries
not out of the question for BLF/LWB.

The drier air will erode the lower clouds Sat morning in the
mountains, with gusts lowering as well.

Confidence is below average for thunder coverage but above for
the rest of the elements through 18z Sat.

EXTENDED AVIATION DISCUSSION...

VFR Saturday afternoon into Sunday as high pressure returns.
VFR should stick around early next week, though as a weak upper
disturbance passes Monday may see some MVFR ceilings in the
mountains.

High pressure works in from the north Tuesday and Wednesday,
with VFR expected.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...AMS/WP
NEAR TERM...AMS/WP
SHORT TERM...KK
LONG TERM...AL/KK
AVIATION...AMS/JH/WP
Hazardous weather outlook, Mar 15, 11:09 AM EDT, 3 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
1109 AM EDT Fri Mar 15 2019

NCZ005-006-VAZ044>047-058-059-161515-
Rockingham-Caswell-Pittsylvania-Campbell-Appomattox-Buckingham-
Halifax-Charlotte-
1109 AM EDT Fri Mar 15 2019

This Hazardous Weather Outlook is for north central North Carolina,
central Virginia and south central Virginia.

.DAY ONE...This afternoon and tonight.

A few thunderstorms this afternoon could become strong to severe.
Isolated wind damage will be the main threat.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>044-507-508-161515-
Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-
Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-
Botetourt-Rockbridge-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
1109 AM EDT Fri Mar 15 2019

This Hazardous Weather Outlook is for northwest North Carolina,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...This afternoon and tonight.

Winds may gust over 45 mph tonight, especially along the ridges.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ003-004-019-020-VAZ032>035-043-161515-
Surry-Stokes-Wilkes-Yadkin-Patrick-Franklin-Bedford-Amherst-Henry-
1109 AM EDT Fri Mar 15 2019

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia and west central Virginia.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Mar 15, 1:52 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
152 PM EDT FRI MAR 15 2019

NCZ006-151815-
Caswell-
152 PM EDT FRI MAR 15 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CASWELL COUNTY
...

Until 215 PM EDT.

At 151 PM EDT, a strong thunderstorm was located near Baynes, moving
northeast at 45 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Prospect Hill...
Jericho...
Leasburg...
Hightowers...
and Baynes.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3625 7942 3641 7915 3624 7916
TIME...MOT...LOC 1751Z 239DEG 49KT 3622 7927

WP

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 1:52 PM EDTSpecial Weather StatementRNKCaswell23 min
Mar 15, 4:48 AM EDTSpecial Weather StatementRNKBland, Smyth, Wythe57 min

Nearby

Wind Advisories in Virginia, 2019Wind Advisories in North Carolina, 2019Wind Advisories in West Virginia, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.